Previous |  Up |  Next


diagonal; discrete subspaces; $d$-separable space; discrete reflexivity; Lindelöf $p$-space; Lindelöf $\Sigma $-space; finite powers; Corson compact spaces; Eberlein compact spaces; countably compact spaces
In 2008 Juhász and Szentmiklóssy established that for every compact space $X$ there exists a discrete $D\subset X\times X$ with $|D|=d(X)$. We generalize this result in two directions: the first one is to prove that the same holds for any Lindelöf $\Sigma$-space $X$ and hence $X^\omega $ is $d$-separable. We give an example of a countably compact space $X$ such that $X^\omega $ is not $d$-separable. On the other hand, we show that for any Lindelöf $p$-space $X$ there exists a discrete subset $D\subset X\times X$ such that $\Delta = \{(x,x): x\in X\}\subset \overline{D}$; in particular, the diagonal $\Delta $ is a retract of $\overline{D}$ and the projection of $D$ on the first coordinate is dense in $X$. As a consequence, some properties that are not discretely reflexive in $X$ become discretely reflexive in $X\times X$. In particular, if $X$ is compact and $\overline{D}$ is Corson (Eberlein) compact for any discrete $D\subset X\times X$ then $X$ itself is Corson (Eberlein). Besides, a Lindelöf $p$-space $X$ is zero-dimensional if and only if $\overline{D}$ is zero-dimensional for any discrete $D\subset X\times X$. Under CH, we give an example of a crowded countable space $X$ such that every discrete subset of $X\times X$ is closed. In particular, the diagonal of $X$ cannot be contained in the closure of a discrete subspace of $X\times X$.
[ATW] Alas O., Tkachuk V.V., Wilson R.G.: Closures of discrete sets often reflect global properties. Topology Proc. 25 (2000), 27–44. MR 1875581 | Zbl 1002.54021
[Ar] Arhangel'skii A.V.: A class of spaces which contains all metric and all locally compact spaces (in Russian). Mat. Sb. 67 (109) (1965), 1 55–88. MR 0190889
[BT] Burke D., Tkachuk V.V.: Discrete reflexivity and complements of the diagonal. Acta Math. Hungarica, to appear.
[DTTW] Dow A., Tkachenko M.G., Tkachuk V.V., Wilson R.G.: Topologies generated by discrete subspaces. Glasnik Mat. 37(57) (2002), 189–212. MR 1918105 | Zbl 1009.54005
[vD] van Douwen E.K.: Applications of maximal topologies. Topology Appl. 51 (1993), 125–139. DOI 10.1016/0166-8641(93)90145-4 | MR 1229708 | Zbl 0845.54028
[En] Engelking R.: General Topology. PWN, Warszawa, 1977. MR 0500780 | Zbl 0684.54001
[Gr] Gruenhage G.: Generalized Metric Spaces. Handbook of Set-Theoretic Topology, Ed. by K. Kunen and J.E. Vaughan, Elsevier Science Publisher, New York, 1984, pp. 423–501. MR 0776629 | Zbl 0794.54034
[JSz] Juhász I., Szentmiklossy Z.: On $d$-separability of powers and $C_p(X)$. Topology Appl. 155 (2008), 277–281. MR 2380265 | Zbl 1134.54002
[Tk1] Tkachuk V.V.: Spaces that are projective with respect to classes of mappings. Trans. Moscow Math. Soc. 50 (1988), 139–156. MR 0912056 | Zbl 0662.54007
[Tk2] Tkachuk V.V.: A $C_p$-theory Problem Book. Topological and Function Spaces. Springer, New York, 2011. Zbl 1222.54002
Partner of
EuDML logo